Hail, Wood
- When
- June 15, 5:19 PM CST
- Where
- Wood County, 1.81 mi NW of Golden
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.750, -95.590
Dime to nickel sized hail was reported in the Golden community.
A weak backdoor front moved into Northeast Texas from the northeast during the late afternoon and evening hours of June 15th. This boundary acted on moderate instability in place across the region to produce strong to severe thunderstorms across mainly Wood County in Northeast Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A weak backdoor front moved into Northeast Texas from the northeast during the late afternoon and evening hours of June 15th. This boundary acted on moderate instability in place across the region to produce strong to severe thunderstorms across mainly Wood County in Northeast Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 15, 2:44 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 344 PM CDT SAT JUN 15 2013 .DISCUSSION... THE ONLY REMAINING 1020MB REPORT LAST HOUR WAS AT GAINSVILLE GA AND THAT HAD TO ROUNDED UP...BUT NOT A BAD FOR A HIGH PRESSURE AREA FOR VERY LATE SPRING. OUR SFC WINDS ARE STILL VERY LIGHT AND GENERALLY OUT OF THE EAST OR EVEN CALM. ALOFT...WE SEE ESE FLOW UNDER 5KFT...WITH VERY LIGHT FLOW INTO THE MID LEVELS AS WELL. THERE WAS EVEN A CURIOUS WEAK ECHO OF A PLUME OF SOME SORT ALONG THE RED RIVER IN NATCHITOCHES PARISH TO THE NORTHEAST OF MELROSE THAT PRETTY MUCH DISSIPATED IN PLACE OVER THE LAST HOUR. SO NOT MUCH WIND MEANS GOOD DRYING IN THE SUN WITH DEW POINTS IN THE 60S JUST OVER THE STATE LINE INTO NE TX AND SE OK. LAST NIGHT WE SAW A HUGE SPREAD ON LOWS WITH UPPER 70S WEST AND MID 60S EAST. NO SO WIDE IS THE FORECAST TONIGHT...BUT THE SAME GENERAL THEME. THE VERY WESTERN TIER OF COUNTIES WERE 70 DEW POINTS EARLIER AND NOW THAT APPEARS TO BE EXPANDING BACK EAST AS THE SFC HIGH DRIFTS FARTHER AWAY. LOTS OF MID DECK COMING IN OVER THESE AREAS WITH MOSTLY SUNNY TO PARTLY CLOUDY CONDITIONS ELSEWHERE. OUR RH HAS MADE IT DOWN IN THE UPPER 30 PERCENT RANGE HERE AT KSHV AND TODAY WAS MUCH BETTER THAN YESTERDAY HEAT INDEX WISE THANKS TO THE NEARBY AIR MASS. THE RETURN FLOW WILL ONLY BECOME MORE ESTABLISHED IN THE COMING HOURS WITH THE WATER VAPOR SHOWING SOME EASTWARD MOVEMENT OF THE SHEAR AXIS OF WEAK UPPER DISTURBANCES OVER CENTRAL TEXAS. THIS TREND WILL BE INCREASING OUR OPPORTUNITY FOR CONVECTION...SOME NOCTURNAL PERHAPS INTO THE COMING DAYS AS ANOTHER AIR MASS BUILDS SOUTHEASTWARD OUT OF THE HIGH PLAINS. THE GFS AND EURO ARE IN FAIRLY GOOD AGREEMENT ON THE BEST DAYS BEING TUESDAY INTO WEDNESDAY FOR PRECIP AND THEN WARMER AND DRIER TOWARD THE END OF NEXT WEEK. /24/ && .AVIATION... MOSTLY VFR CONDITIONS SHOULD CONTINUE THROUGH THE TAF PERIOD. A SCT CU FIELD HAS DEVELOP EARLY THIS AFTERNOON ACROSS PORTIONS OF E TX/SRN SECTIONS OF NCNTRL LA...NEAR AND JUST N OF A STATIONARY BNDRY EXTENDING FROM SE OK TO NEAR OSA/GGG...TO JUST N OF OCH...THEN SE TO NEAR AEX TO NEAR MCB. ELEVATED CIGS FROM CONVECTIVE DEBRIS OVER NCNTRL TX WILL ALSO CONTINUE TO SPREAD ENE ACROSS ERN TX INTO SW AR AND POSSIBLY NW LA THROUGH THE AFTERNOON...BEFORE SPREADING OVER THE REMAINDER OF THE REGION OVERNIGHT AHEAD OF AN UPPER TROUGH THAT WILL SHIFT SE. ISOLATED CONVECTION MAY DEVELOP LATE THIS AFTERNOON OVER THE WRN SECTIONS OF E TX/SE OK...WHICH MAY AFFECT THE TYR/GGG/LFK TERMINALS...BUT CONFIDENCE REMAINS LOW AND WILL AMEND AS NECESSARY AS THE MORE CONCENTRATED AREAS OF CONVECTION WILL REMAIN FARTHER W. THIS CONVECTION MAY LINGER THROUGH THE OVERNIGHT HOURS AND COULD SPREAD E AFFECTING THE TXK/SHV TERMINALS JUST BEFORE DAYBREAK...AS THE SFC BNDRY BEGINS TO DRIFT BACK N ACROSS THE AREA. IN ANY CASE...COULD SEE A VFR CU FIELD REDEVELOP/SPREAD NNE ACROSS N LA AFTER 06Z SUNDAY...WITH LOW VFR/IFR CIGS POSSIBLY DEVELOPING OVER SE TX/S LA AND SPREADING N INTO E TX/NCNTRL LA S OF I-20 AROUND/AFTER 12Z. ANY LOW CIGS SHOULD LIFT BY MID TO LATE MORNING...WITH ISOLATED CONVECTION POSSIBLE AREAWIDE THROUGH THE AFTERNOON AS THE TROUGH SPREADS OVER THE REMAINDER OF THE REGION. ESE WINDS 5-8KTS THIS AFTERNOON AND EVENING WILL BECOME SSE 3-7KTS AFTER 06Z. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 94 74 93 74 / 20 20 10 20 30 MLU 70 93 73 92 73 / 10 20 10 20 20 DEQ 68 92 72 90 69 / 20 30 30 40 30 TXK 70 92 73 90 72 / 20 30 20 40 30 ELD 67 92 71 91 70 / 10 20 20 40 30 TYR 74 94 75 91 74 / 40 20 10 20 20 GGG 72 94 73 93 74 / 30 20 10 20 20 LFK 74 94 73 93 74 / 30 20 10 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/15
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SHREVEPORT LA 1213 PM CDT SAT JUN 15 2013 LAZ017-OKZ077-TXZ096-097-108>112-124>126-136>138-149>153-165>167- 161715- SABINE LA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1213 PM CDT SAT JUN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA AND FOR NORTHEAST AND DEEP EAST TEXAS AND TOLEDO BEND COUNTRY. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...AS AN UPPER LEVEL DISTURBANCE MOVING FROM CENTRAL TEXAS INTO NORTH TEXAS INTERACTS WITH A STATIONARY FRONTAL BOUNDARY. ALTHOUGH A FEW STORMS COULD BE STRONG...ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY THROUGHOUT THE COMING WEEK. THE BEST CHANCES WILL COME MONDAY THROUGH WEDNESDAY WITH ADDITIONAL UPPER DISTURBANCES AND THEN EVEN A SECOND COLD FRONT THAT WILL DRIFT REGION AND ALSO BECOMES STATIONARY ALONG I-20. MEANWHILE...THE UPPER HIGH WILL BE IN POSITION TO OUR SOUTHWEST TO ALLOW FOR NIGHT TIME ACTIVITY AS WELL. DAMAGING WINDS WILL BE THE MAIN THREAT FROM ANY THUNDERSTORMS THAT OCCUR BOTH DAY AND NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. ARZ050-051-059>061-070>073-LAZ001>006-010>014-018>022-161715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1213 PM CDT SAT JUN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH ARKANSAS AND NORTHWEST AND MUCH OF CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL QUICKLY RETURN TO THE FORECAST BY TOMORROW AS AN UPPER LOW OVER TEXAS MOVES EAST AND THEN ANOTHER WEAK COLD FRONT DROPS INTO THE I-20 CORRIDOR BY MIDWEEK. MEANWHILE...THE UPPER HIGH WILL BE IN POSITION TO OUR SOUTHWEST TO ALLOW FOR NIGHT TIME ACTIVITY AS WELL. DAMAGING WINDS WILL BE THE MAIN THREAT FROM ANY THUNDERSTORMS THAT OCCUR BOTH DAY AND NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 24
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
535 PM CDT SAT JUN 15 2013
TXZ150-152-152330-
NACOGDOCHES-RUSK-
535 PM CDT SAT JUN 15 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES...
IN NORTHEAST TEXAS...
RUSK...
INCLUDING THE FOLLOWING LOCATIONS...
TRAWICK...
AT 533 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES EAST OF TRAWICK...OR 10 MILES
NORTH OF NACOGDOCHES...MOVING NORTH AT 5 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
06SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 PM CDT SAT JUN 15 2013
TXZ124-136-152330-
SMITH-WOOD-
543 PM CDT SAT JUN 15 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
SMITH AND WOOD...
INCLUDING THE FOLLOWING LOCATIONS...
HAWKINS...HOARD...LINDALE AND MINEOLA...
AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF LINDALE...OR 9
MILES NORTH OF TYLER. ANOTHER STRONG THUNDERSTORM WAS LOCATED 5
MILES NORTHWEST OF LINDALE. BOTH STORMS ARE MOVING NORTH AT 10 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
09The Dallas/Ft Worth radar (KFWS), 162 km away, was scanning. The volume nearest the first event began at 23:20 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Dime to nickel sized hail was reported in the Golden community.
A tree was downed in the Golden community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 447093, 447094.